Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 28, 2010, 3:08 PM PDT for 4 counties in Nevada. It took effect at Mar 29, 2010, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2010, 3:08 PM PDT (22:08 UTC)
- In effect from
- Mar 29, 2010, 12:00 PM PDT
- Expired
- Mar 29, 2010, 8:56 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS75 KLKN 282208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT SUN MAR 28 2010 ...A STRONG STORM FROM THE PACIFIC TO APPROACH NEVADA ON MONDAY... .A STRONG STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE STATE ON MONDAY. AHEAD OF THE STORM SYSTEM...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE SILVER STATE. NVZ030-291300- /O.NEW.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA 308 PM PDT SUN MAR 28 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM THROUGH 8 PM. * LOCATIONS INCLUDE: WINNEMUCCA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-036-037-291300- /O.NEW.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 308 PM PDT SUN MAR 28 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. * WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM THROUGH 8 PM. * LOCATIONS INCLUDE: OWYHEE...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
3 follow-up statements
329 WWUS75 KLKN 291013 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 AM PDT MON MAR 29 2010 ...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA TODAY... .A STRONG STORM SYSTEM FROM THE PACIFIC WILL AFFECT THE STATE TODAY. AS THE STORM MOVES TOWARDS THE CALIFORNIA COAST TODAY...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE SILVER STATE. NVZ030-300000- /O.CON.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA 313 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM THROUGH 8 PM. * LOCATIONS INCLUDE: WINNEMUCCA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-036-037-300000- /O.CON.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 313 AM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM THROUGH 8 PM. * LOCATIONS INCLUDE: OWYHEE...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
677 WWUS75 KLKN 292214 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT MON MAR 29 2010 ...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA THROUGH TUESDAY... .A STRONG STORM SYSTEM FROM THE PACIFIC WILL CONTINUE AFFECTING THE STATE THROUGH TUESDAY. STRONG SOUTHWESTERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE SILVER STATE THIS EVENING. WINDS WILL DIMINISH TONIGHT...BUT THEN RESTRENGTHEN AS A COLD FRONT CROSSES THE STATE ON TUESDAY. NVZ030-301015- /O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA 314 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: THIS EVENING...WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. ON TUESDAY...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL REDEVELOP TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-301015- /O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...OWYHEE 314 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL REDEVELOP TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: OWYHEE...JACKPOT * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ036-037-301015- /O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 314 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: THIS EVENING...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. ON TUESDAY...WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL REDEVELOP ON TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN 2 PM AND 6 PM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-035-301015- /O.NEW.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 314 PM PDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM AND 9 PM TUESDAY. * LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032-034-301015- /O.NEW.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELKO... SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE... RUBY LAKE 314 PM PDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 7 PM TUESDAY. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...TONOPAH * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 6...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
113 WWUS75 KLKN 300356 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 856 PM PDT MON MAR 29 2010 ...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA THROUGH TUESDAY... .A STRONG LOW PRESSURE SYSTEM FROM THE PACIFIC WILL CONTINUE IMPACTING THE STATE THROUGH TUESDAY. STRONG SOUTHWESTERLY WINDS WILL CONTINUE ACROSS PORTIONS OF NEVADA THIS EVENING. WINDS WILL DIMINISH TONIGHT...BUT THEN RESTRENGTHEN AS A COLD FRONT CROSSES THE SILVER STATE ON TUESDAY. NVZ030-031-301600- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/ /O.CON.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE 856 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY... ...WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. * WINDS:ON TUESDAY...SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ036-037-301600- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/ /O.CON.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 856 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... ...WIND ADVISORY FOR TONIGHT HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS: ON TUESDAY...WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONG WINDS WILL REDEVELOP ON TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN 2 PM AND 6 PM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-035-301600- /O.CON.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 856 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM AND 9 PM TUESDAY. * LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-032-034-301600- /O.CON.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELKO... SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE... RUBY LAKE 856 PM PDT MON MAR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 7 PM TUESDAY. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...TONOPAH * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 6...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 8:29 AM PDT, 6 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 8:29 AM PDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 829 AM PDT SUN MAR 28 2010 .SYNOPSIS...HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE SILVER STATE THROUGH MONDAY...WITH A STORM SYSTEM APPROACHING FROM THE WEST ON TUESDAY. AFTERNOON TEMPERATURES WILL BE MILD THE NEXT COUPLE DAYS. AS WINDS INCREASE MONDAY...AREAS OF BLOWING DUST ARE LIKELY DUE TO WINDY CONDITIONS. THERE WILL BE A SLIGHT CHANCE OF RAIN FAR NORTH MONDAY AND A COLD FRONT WILL MOVE THROUGH TUESDAY TO BRING MORE WIDESPREAD PRECIPITATION. && .UPDATE...BASED ON LATEST DATA MODEL AND RAOB DATA...ADJUSTED HIGHS TODAY DOWNWARD SEVERAL DEGREES. ALSO ADJUSTED WIND GUSTS LOWER FOR THIS AFTERNOON...AS WITH MORE LIMITED MIXING DO NOT EXPECT HIGHER WINDS TO MIX TO THE SURFACE. NO OTHER CHANGES AT THIS TIME. RCM && .PREV DISCUSSION... /ISSUED AT 342 AM / SYNOPSIS...HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE SILVER STATE THROUGH MONDAY...WITH A STORM SYSTEM APPROACHING FROM THE WEST ON TUESDAY. AFTERNOON TEMPERATURES WILL BE MILD THE NEXT COUPLE DAYS. AS WINDS INCREASE MONDAY...AREAS OF BLOWING DUST ARE LIKELY DUE TO WINDY CONDITIONS. THERE WILL BE A SLIGHT CHANCE OF RAIN FAR NORTH MONDAY AND A COLD FRONT WILL MOVE THROUGH TUESDAY TO BRING MORE WIDESPREAD PRECIPITATION. SHORT TERM...TODAY THROUGH TUESDAY. IR IMAGERY SHOWS SOME HIGH CLOUDS BEGINNING TO FLOW ACROSS FAR WESTERN NEVADA THIS MORNING. HIGH PRESSURE IS IN CONTROL AND THE RIDGE AXIS IS NEAR THE CA/NV STATE LINE ATTM...THUS THE DIRTY FLOW IS RESULTING OVER THE WEST FROM AN INCOMING LOW PRESSURE SYSTEM. MODELS CONTINUE TO SHOW EXCELLENT AGREEMENT THROUGH TUESDAY. TODAY WILL BE DRY WITH MILD TEMPERATURES AS A BRIEF WARMING TREND ENSUES SENDING HIGH TEMPERATURES ABOVE AVERAGE. AS THE NEXT LOW PRESSURE SYSTEM APPROACHES AND THE PRESSURE GRADIENT TIGHTENS...BREEZY TO WINDY CONDITIONS ARE LIKELY ACROSS HUMBOLDT COUNTY TODAY...FOLLOWED BY WINDY CONDITIONS ALL ACROSS THE CWA ON MONDAY. FORTHCOMING WIND ADVISORIES ARE A POSSIBILITY FOR MONDAY WITH A STRONG SOUTHWEST FLOW ALOFT ALSO ENHANCING WARMTH....PRODUCING SOME 70+ DEGREE TEMPS AND AREAS OF BLOWING DUST WILL LIKELY RESULT. ANY PRECIPITATION THAT OCCURS MONDAY WILL BE NORTH OF INTERSTATE 80 AND MORE LIKELY TO BE CONFINED TO NEAR THE NORTHERN STATE BORDER AREA IN AN OVERRUNNING TYPE FLOW. SNOW LEVELS WILL BE NEAR MID-SLOPE UNTIL MID-DAY TUESDAY WHEN THE COLDER AIR PLUNGES IN SO RAIN IS EXPECTED IN THE VALLEYS THROUGH TUESDAY MORNING WITH LIGHT QPF AMOUNTS. A FRONTAL PASSAGE IS EXPECTED TO OCCUR TUESDAY AND H7 TEMPERATURES DIP TO -12C IN ZONE 30 BY THE END OF THE DAY TUESDAY. ATTM IT APPEARS AREAS NORTH OF INTERSTATE 80 MAY PICK UP AN INCH OR TWO OF SNOW FROM THIS FROPA PER GFS. ECMWF...WITH A SIMILAR STORM TRACK...COULD INDICATE A SPILL OF ABOUT 2-3 INCHES OF ACCUMULATION IN THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY. LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. COMMENCING THIS PERIOD...THE LONGWAVE PATTERN WILL FEATURE TROFFING OVER THE WESTERN U.S. WITH JET AXIS BISECTING THE SILVER STATE. EXPECT COLDER TEMPERATURES AND PACIFIC MOISTURE TO ADVECT INTO THE REGION. NEGATIVE HEIGHT ANOMALIES ARE PROJECT FROM DAY 3 THRU DAY 8...RESULTING IN BELOW NORMAL TEMPERATURES. ALL SIGNS POINT TO WINTRY WEATHER THIS UPCOMING WEEK. ADDITIONALLY WITH THIS BATCH OF PERTURBED WEATHER...TIGHT PRESSURE GRADIENT FORCES WILL MATERIALIZE...RESULTING IN STRONG WINDS OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA...NEAR ADVISORY CRITERIA. AS THIS PERIOD UNFOLDS...THE MODELS BEGIN TO DIVERGE...BUT GENERALLY SPEAKING...ANOTHER ROUND OF UNSETTLED WEATHER IS PROJECTED. THE GEM AND THE ECMWF DEPICT A CLOSED LOW MOVING INTO THE PACIFIC SOUTHWEST...WHILE THE GFS SUGGESTS MORE OF AN OPEN WAVE SOLUTION WITH A SLIGHTLY MORE NORTHERLY TRACK AND SWIFTER PACE. HEDGED TOWARDS THE TIMING OF THE EC/GEM...BUT WITH REGARD TO PLACEMENT...BLENDED THE GFS/EC/GEM. STRONG TROP FOLD IS EXPECTED WITH THIS SECOND SYSTEM...ALONG WITH MORE MOISTURE PREDOMINATELY IN THE MODE OF SNOW. AVIATION...VFR CONDITIONS ARE ANTICIPATED AT ALL TAFS SITES FOR THE ENSUING 24HR PERIOD. CURRENTLY...THERE IS A COLD FRONT ALONG THE CALIFORNIA COAST THAT WILL MOVE INLAND TODAY. WITH THIS BOUNDARY EXPECT AN INCREASE IN CLOUD COVERAGE ALTHOUGH CEILINGS WILL REMAIN ABOVE 15000 FEET. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/97/97
Hazardous weather outlook, Mar 28, 2:46 AM PDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT SUN MAR 28 2010 NVZ013-030>037-291000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 246 AM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSETTLED WEATHER CAN BE EXPECTED FOR MOST OF THE WEEK. A STRONG STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN MONDAY AND TUESDAY. AS LOW PRESSURE APPROACHES THE CALIFORNIA COAST ON MONDAY...TEMPERATURES WILL RISE INTO THE 70S AND SHOWERS WILL DEVELOP ACROSS NORTHERN NEVADA. WINDS ARE EXPECTED TO BECOME STRONG...GUSTING INTO THE 50S IN SOME AREAS. WITH MINIMAL PRECIPITATION AND WETNESS OCCURRING ON MONDAY...THE MAIN CONCERN WILL BE AREAS OF BLOWING DUST REDUCING VISIBILITIES ACROSS WESTERN NEVADA INCLUDING ALONG INTERSTATE 80 IN HUMBOLDT AND NORTHERN LANDER/EUREKA COUNTIES. WIND SPEEDS MAY REACH ADVISORY CRITERIA. ON TUESDAY...A COLD FRONT WILL MARCH THROUGH THE GREAT BASIN BRINGING SOME RAIN SHOWERS EARLY IN THE DAY AND...AS TEMPERATURES PLUMMET IN THE COLDER AIR...SNOW SHOWERS LATER ON TUESDAY. THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY MAY RECEIVE 2-3 INCHES OF SNOWFALL AS THIS SYSTEM MOVES THROUGH TUESDAY. OTHER AREAS WILL RECEIVE LIGHTER AMOUNTS. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE GREAT BASIN LATE IN THE WEEK OR DURING NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.